The side effects of using melatonin pills


My husband used to take melatonin pills to help him obtain a restful sleep. There is a brand name of melatonin pills which is being promoted in the Philippines and we were able to purchase some of these. He took the capsules for several nights and certainly, he had relaxing sleep which also made him feel relaxed the next day. However, he stopped taking melatonin pills right after he read about its side effects. Melatonin is a hormone that occurs naturally and produced by the pineal gland. This is responsible for the natural rhythm and patterns of our bodies. One function of melatonin is to regulate people’s sleep-wake cycle. But there are still reports of side effects from the use of melatonin pills even if Wikipedia has already stated that melatonin is consist of antioxidant properties which could be beneficial to the immune system.

Melatonin pills users experience itching, abdominal cramps, depression, nausea as well as headaches. They can also experience nightmares or dreams which can be very vivid. Precaution is recommended to individuals who are suffering from disorders of the immune system, stroke, diabetes, depression and those with kidney or liver diseases. Melatonin pills can be bought in drugstores over-the-counter and are usually used by insomniacs and travelers who would frequently experience jet lag. The recommended doses are within the range of 3 mg to 5 mg and should be taken 45 minutes to 2 hours prior to bedtime. Personally, I think that anybody should consult a physician before taking any kind of pill regardless of whether they are natural melatonin pills or colon cleansing pills. We need to be extremely careful always of what we put inside our systems.

This entry was posted in Melatonin Articles. Bookmark the permalink.

One Response to The side effects of using melatonin pills

  1. Louise N. Tate says:

    I have sleep apnena and sleep on a CPAP machine; my physician took me off Ambien and on Melatonin
    I have noticed an increase in constipation. Is this a side effect of Melatonin? Thanks.

Leave a Reply

Your email address will not be published. Required fields are marked *